Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

After botox still have sunken skin on face and head. Head feels smaller, dry eyes and hair loss

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4127 Questions
Hi, I am trying to reach Dr. Kanodia.
I am at 20 weeks post Botox. I still have the sunken muscles all over my face and head. I have a few questions.
I don't think I mentioned this, but my head feels smaller, too. When I wash my hair my head feels smaller. I am pretty sure that there are muscles all around the head? Will my head go back to normal size?
I went to a doctor for the dry eye symptoms which are still really bad. She wants me to go on steroid drops and Restasis. I don't want to go on them. Will not going on them jeopardize the health of my eyes?
I was having a small amount of hair loss after the Botox. Within the last week it has really gotten bad. My hair feels so much thinner? What might be causing this. Will it get worse? Will my hair get full again?
Also, I used a OTC lid cleanser and the next morning noticed that I had lost eyelashes and some are shorter. It has been 1 1/2 and they still haven't grown back. How long does it take. I am a mess... Please help. Thanks, Kris
Posted Sun, 6 Oct 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 18 hours later
Brief Answer:
Do not worry you will be alright.

Detailed Answer:
Hello Madam,

Welcome to the forum again.

I am really empathetic to all your problems, I wish I could had been with you as your treating doctor to see all the problems and then reassured you accordingly. Any how according to your present problems- the sunken muscles are still present with feeling of involvement of head too, persistence of dry eye problems and falling hair in addition to all these.

As I can make out from the beginning of the query it is around 20 weeks since the botox had been done. As I said previously the normal course of botox takes around minimum of 4 months to maximum of 6 months for its effect to get off completely. In your case because of additional systemic problem it may take even bit longer. Any how, botox is completely reversible and till now none f the cses has been reported where any permanent side effect has been seen. So do not worry the effect will be totally alright.

The effect of small forehead is also might be because of of the perceptions of sunken face. So do not worry as this effect will also be reversed after a period of time.

The dry eye symptoms will also be alright. There is no harm in instillation of medications under doctor's advise. These medicines are very mild and will help in the dry eye condition. You remember your time when the problem was really very serious and now it must be better than before.

AS you are taking excess of stress since 5 months so it is usual cascade of any stress to have hair fall within 3 months of stress. It may continue f your stress is really bad. So I request you to not to take deep stress. The same is true for your eye lashes too.

Take good nutritious diet, do exercises daily and do not take stress. Eventually the problem will definitely come to an end.

With best wishes for your health,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
Follow-up: After botox still have sunken skin on face and head. Head feels smaller, dry eyes and hair loss 13 hours later
Dear Dr. Kanodia,
I really wish you could be my treating doctor, too. You have been so supportive and caring. Thank you!
How long does it take for hair and eyelashes to grow back? Is there any nutritional supplements that can help?
Now that the Botox is wearing off my eyes even look smaller with big bags that were not there prior to the Botox. What would be causing this? Also, my face looks so much thinner especially around my jaw and chin area. Will this resolve, too?
Is it safe to use a micro current devise for my facial muscles?
Thank you,
Answered by Dr. Sanjay Kumar Kanodia 7 hours later
Brief Answer:
Kinldy go through the detailed answer below.

Detailed Answer:
Hello Madam,

Welcome to the forum.
My whole hearted wishes for your best and early recovery.
As I said previously the eyelashes as well as hair falls because of the stress factor as well the brunt of eye problems. So as soon as these things will be over everything will come to its normal state.

You can take good nutritional supplements especially green vegetables, fruits and lot of salads in your diet. Improve your protein intake. Your protein intake would be a very important factor in deciding the early course of recovery. Other than this as a medical supplement you can take "Biotin" which is a B complex vitamin and iron supplements, both helping in early hair growth.

Regarding your eye bag problem - multitude of factors including not only botox but also stress, sleep deprivation, systemic illness and protein loss due to stress itself leads to this. The measures enumerated above will help you in your all the problems inducing eye bags problem and facial appearance. Other than this do not use a thin pillow (if you use). Rather you should use bit high pillow so that your head remains above the neck area and this will help in draining excess of water content near eyes- thus reducing the eye bags.

Micro current is quite safe procedure to improve the tone of facial muscles. There is no harm in trying this modality. But over all kindly keep your moral high and you will be totally alright.
With best wishes for your health,

Dr Sanjay Kumar Kanodia
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor